MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT
Model Number ZBM14040
Medical Device Problem Codes Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2022).
 
Event or Problem Description
It was reported that during the procedure, the stent allegedly prematurely deployed.It was further reported that the center of the stent allegedly elongated.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was not returned for evaluation but a photo was provided demonstrating the deployed stent inside the vessel.A length measurement is not possible due to missing adequate scaling information.The stent appears irregularly deployed but a more detailed description is not possible due to poor resolution.Premature deployment cannot be identified on this image.Device compatible guidewire and introducer were used and there was pre- dilatation, but the system was used in the venous system which is off label.The investigation leads to confirmed result for stent deformation.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risks.Regarding preparation of the device the instructions for use states that "flush the stent delivery system with sterile saline using a small volume (e.G., 5 ¿ 10 cc) syringe.Attach the saline filled syringe to the two female luer ports, the first of which is located at the proximal end of the device and the second of which is found within the t-luer adapter.Continue flushing until saline drips from the distal tip of the catheter after flushing each luer port".The instructions for use further states "the bard s.A.F.E.6f delivery system requires a minimum 8f guiding catheter, or a minimum 6f introducer sheath.Via the transhepatic route, insert a 0.035¿ (0.89 mm) guidewire under fluoroscopic guidance through the biliary stricture and into the duodenum".Regarding general directions, the instructions for use states 'pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician'.Holding and handling of the system throughout deployment was found sufficiently described.The bard e luminexx biliary stent is indicated for the treatment of biliary strictures resulting from malignant neoplasms.H10: b5, d4 (expiry date: 05/2022), g3.H11: h6 (method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure in left subclavian vein, the stent allegedly prematurely deployed.It was further reported that the center of the stent allegedly elongated.There was no reported patient injury.

Brand Name
E-LUMINEXX BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12726030
Report Number9681442-2021-00572
Device Sequence Number19967998
Product Code FGE
UDI-Device Identifier04049519010434
UDI-Public(01)04049519010434
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZBM14040
Device Catalogue NumberZBM14040
Device Lot NumberANDS4703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale